Is pregnancy possible despite taking Postinor-2?

default
Posted on Wed, 22 Jul 2015 in Birth Control
Question: Hye..i had intercourse with my husband yesterday around 1pm but he release just a little sperm but i had washed it immediately.subsequently today afternoon around 1.30 i took my postinor 2 first pill.is there any chances for pregant
doctor
Answered by Dr. Rakhi Tayal 51 minutes later
Brief Answer:
Less chances of pregnancy.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Postinor 2 should be taken as early as possible and not later than 72 hours of unprotected sex or contraceptive failure. It is not effective if taken 72 hours after unprotected sex. It is 95% effective within 24 hours of unprotected sex, 85% between 25 - 48 hours and 58% if taken between 49 - 72 hours.
In your case the chances of pregnancy are 5 - 10%. Your next periods may be delayed by a few days due to the effect of the pill.
However if your period is late for more than a week you should do a pregnancy test & see a Gynecologist.
That said, I must warn you that, taking this medicine in this pattern is not a good habit & can prove detrimental to your reproductive health. Rather you should opt for a regular, safer & more reliable contraception. You may discuss this matter at a family planning clinic or with a Gynecologist in your area.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 15 minutes later
Thank you doctor..my period suppose to be on 8 july 2015 and i had ontercourse yesterday and taken the postinor2..am I fertility or ovulation happen during that time

Doctor can take the another 2 pills for tomorow to prevent pregancy?
doctor
Answered by Dr. Rakhi Tayal 2 minutes later
Brief Answer:
Ovulation not likely.

Detailed Answer:
Hello.
Thanks for writing again.
You had intercourse just 10 days prior to your next expected periods. This is a less fertile time of your periods. The chances of conception are even lesser.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 3 minutes later
Doctor how can i know the signs of postinor react?is there any bloating will happen?

Doctor you havent answer my question..can i take another ser of postinor 2 after i consume 2nd pill aftr 12 hours..are there will be backache occur?
doctor
Answered by Dr. Rakhi Tayal 52 minutes later
Brief Answer:
It can cause backache and bloating.

Detailed Answer:
In case of Postinor-2, you need to take the first dose within 72 hours. The second dose needs to be taken after 12 hours. Side effects of emergency contraceptives include nausea and vomitings. You might also get a headache, feel tired or dizzy, have some lower abdominal pain or bloating, or find your breasts are more tender than usual. Mild backache can be there. There can be some irregular spotting also after 2-3 days.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 3 minutes later
Im also having vagina muscle pain..are there any mucus will spot once sperm ejaculate into vagina or any mucus release as a sign of going to get my period.
doctor
Answered by Dr. Rakhi Tayal 14 minutes later
Brief Answer:
It is a non specific sign. Can be due to pregnancy.

Detailed Answer:
The release of mucus is a non specific sign. You cannot predict your period based on it. The pain in the vaginal muscle can be due to the intercourse itself. It is not related to taking Postinor-2.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 8 minutes later
Tq doctor for your concern..so i can do my pregancy test after one week period delay or can i do pregancy a day after my actual.period date?
doctor
Answered by Dr. Rakhi Tayal 11 minutes later
Brief Answer:
Wait for a week for the periods to be overdue.

Detailed Answer:
You should wait or at least one week after the due date of your periods and in case there are no periods then do a pregnancy test with a morning sample of urine.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 11 hours later
Tq doctor..what is the sign of uterus lining is thickening?
doctor
Answered by Dr. Rakhi Tayal 57 minutes later
Brief Answer:
Can be detected on ultrasound scan.

Detailed Answer:
The thickened uterus lining can only be detected on an ultrasound scan. It can be associated with a more than normal bleeding during periods.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 15 minutes later
Tq doctor..but my lower abdomen is paining and i feel tired once i had consume 2nd pill..is it site effects of postinor 2?
doctor
Answered by Dr. Rakhi Tayal 21 minutes later
Brief Answer:
Yes. It can be due to side effect.

Detailed Answer:
Postinor is a high dose hormonal pill. It can cause side effects like headache, tiredness and lower abdominal pain. It is normal.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 40 minutes later
Yar doctor..i am all that kind of side effect..even my breast also paining.normally i face all this kind of effect 1 week before my mensus.

My legs feel cramping doctor
doctor
Answered by Dr. Rakhi Tayal 46 minutes later
Brief Answer:
Can be due to the emergency pill.

Detailed Answer:
These are also related to the hormonal pill that you have taken. Can be due to pre menstrual symptoms also.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13779 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Abdominal pain

doctor1 MD

Had a colonoscopy about 3 weeks ago and ever since I ve had a bloody nose. Not profusely, but to blow my nose or if I have an itch inside, my nose...

doctor1 MD

I am a 33 year old woman that noticed a small round bruise about the size of a cigarette or pen bottom three inches to the left and slightly above...

doctor1 MD

I have been suffering from right shoulder blade pain in my back and feeling in my arm somewhat. I have premature ovarian failure and have been on...

doctor1 MD

i have had a tenderness on my right side near bottom of ribs on and off for 2 yrs, had and ultrasound 2 yrs ago for Gallstones and all clear. Since...

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could...

doctor1 MD

I'm having slight bleeding when I urinate and also light vaginal bleeding . I am also having slight abdominal pain . I had cervical cancer and had...

doctor1 MD

Hi doctor so my partner and i had a baby 8 and a half months ago we were using condoms as protection. I have underacfive thyroid . We decided last...

Get personalised answers from verified doctor in minutes across 80+ specialties

181 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2